Advances in Applied Probability

On the number of allelic types for samples taken from exchangeable coalescents with mutation

F. FREUND and M. MÖHLE

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Let Kn denote the number of types of a sample of size n taken from an exchangeable coalescent process (Ξ-coalescent) with mutation. A distributional recursion for the sequence (Kn)n∈∕ is derived. If the coalescent does not have proper frequencies, i.e. if the characterizing measure Ξ on the infinite simplex Δ does not have mass at 0 and satisfies ∫Δx∣Ξ(d x)/(x,x)<∞, where ∣x∣:=∑i=1 xi and (x,x)≔∑i=1 xi2 for x=(x_1,x_2,...)\inΔ, then Kn/n converges weakly as n→∞ to a limiting variable K that is characterized by an exponential integral of the subordinator associated with the coalescent process. For so-called simple measures Ξ satisfying ∫ΔΞ(d x)/(x,x)<∞, we characterize the distribution of K via a fixed-point equation.

Article information

Source
Adv. in Appl. Probab. Volume 41, Number 4 (2009), 1082-1101.

Dates
First available in Project Euclid: 24 December 2009

Permanent link to this document
https://projecteuclid.org/euclid.aap/1261669587

Digital Object Identifier
doi:10.1239/aap/1261669587

Mathematical Reviews number (MathSciNet)
MR2663237

Zentralblatt MATH identifier
1202.92061

Subjects
Primary: 60C05: Combinatorial probability 05C05: Trees
Secondary: 60F05: Central limit and other weak theorems 92D15: Problems related to evolution

Keywords
Coalescent distributional recursion number of types simultaneous multiple collisions fixed point subordinator

Citation

FREUND, F.; MÖHLE, M. On the number of allelic types for samples taken from exchangeable coalescents with mutation. Adv. in Appl. Probab. 41 (2009), no. 4, 1082--1101. doi:10.1239/aap/1261669587. https://projecteuclid.org/euclid.aap/1261669587.


Export citation

References

  • Basdevant, A.-L. and Goldschmidt, C. (2008). Asymptotics of the allele frequency spectrum associated with the Bolthausen--Sznitman coalescent. Electron. J. Prob. 13, 486--512.
  • Berestycki, J., Berestycki, N. and Schweinsberg, J. (2007). Beta-coalescents and continuous stable random trees. Ann. Prob. 35, 1835--1887.
  • Berestycki, J., Berestycki, N. and Schweinsberg, J. (2008). Small-time behavior of beta coalescents. Ann. Inst. H. Poincaré Prob. Statist. 44, 214--238.
  • Bertoin, J. and Le Gall, J.-F. (2003). Stochastic flows associated to coalescent processes. Prob. Theory Relat. Fields 126, 261--288.
  • Bolthausen, E. and Sznitman, A.-S. (1998). On Ruelle's probability cascades and an abstract cavity method. Commun. Math. Phys. 197, 247--276.
  • Caliebe, A., Neininger, R., Krawczak, M. and Rösler, U. (2007). On the length distribution of external branches in coalescence trees: genetic diversity within species. Theoret. Pop. Biol. 72, 245--252.
  • Carmona, P., Petit, F. and Yor, M. (1997). On the distribution and asymptotic results for exponential integrals of Lévy processes. In Exponential Functionals and Principal Values Related to Brownian Motion, ed. M. Yor, Biblioteca de la Revista Matematica Iberoamericana, Madrid, pp. 73--121.
  • Delmas, J.-F., Dhersin, J.-S. and Siri-Jegousse, A. (2008). Asymptotic results on the length of coalescent trees. Ann. Appl. Prob. 18, 997--1025.
  • Drmota, M., Iksanov, A., Möhle, M. and Rösler, U. (2007). Asymptotic results concerning the total branch length of the Bolthausen--Sznitman coalescent. Stoch. Process. Appl. 117, 1404--1421.
  • Drmota, M., Iksanov, A., Möhle, M. and Rösler, U. (2009). A limiting distribution for the number of cuts needed to isolate the root of a random recursive tree. Random Structures Algorithms 34, 319--336.
  • Ewens, W. J. (1972). The sampling theory of selectively neutral alleles. Theoret. Pop. Biol. 3, 87--112.
  • Freund, F. and Möhle, M. (2009). On the time back to the most recent common ancestor and the external branch length of the Bolthausen--Sznitman coalescent. Markov Process. Relat. Fields 15, 387--416.
  • Gnedin, A. V. (2004). The Bernoulli sieve. Bernoulli 10, 79--96.
  • Gnedin, A. and Yakubovich, Y. (2007). On the number of collisions in $\Lambda$-coalescents. Electron. J. Prob. 12, 1547--1567.
  • Iksanov, A. and Möhle, M. (2007). A probabilistic proof of a weak limit law for the number of cuts needed to isolate the root of a random recursive tree. Electron. Commun. Prob. 12, 28--35.
  • Iksanov, A. and Möhle, M. (2008). On the number of jumps of random walks with a barrier. Adv. Appl. Prob. 40, 206--228.
  • Iksanov, A., Marynych, A. and Möhle, M. (2009). On the number of collisions in beta(2,b)-coalescents. Bernoulli 15, 829--845.
  • Kingman, J. F. C. (1982). On the genealogy of large populations. In Essays in Statistical Science (J. Appl. Prob. Spec. Vol. 19A), eds J. Gani and E. J. Hannan, Applied Probability Trust, Sheffield, pp. 27--43.
  • Möhle, M. (2005). Coalescent theory -- simultaneous multiple collisions and sampling distributions. Oberwolfach Reports 40, 2279--2282.
  • Möhle, M. (2006). On sampling distributions for coalescent processes with simultaneous multiple collisions. Bernoulli 12, 35--53.
  • Möhle, M. (2006). On the number of segregating sites for populations with large family sizes. Adv. Appl. Prob. 38, 750--767.
  • Möhle, M. and Sagitov, S. (2001). A classification of coalescent processes for haploid exchangeable population models. Ann. Prob. 29, 1547--1562.
  • Pitman, J. (1999). Coalescents with multiple collisions. Ann. Prob. 27, 1870--1902.
  • Sagitov, S. (2003). Convergence to the coalescent with simultaneous multiple mergers. J. Appl. Prob. 40, 839--854.
  • Schweinsberg, J. (2000). A necessary and sufficient condition for the $\Lambda$-coalescent to come down from infinity. Electron. Commun. Prob. 5, 1--11.
  • Schweinsberg, J. (2000). Coalescents with simultaneous multiple collisions. Electron. J. Prob. 5, 50 pp.
  • Vervaat, W. (1979). On a stochastic difference equation and a representation of nonnegative infinitely divisible random variables. Adv. Appl. Prob. 11, 750--783.